Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 85, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 22, 2008, 2:13 AM CDT for Presidio County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2008, 2:13 AM CDT (07:13 UTC)
- Expired
- Sep 22, 2008, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.2 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 220713
FFWMAF
TXC377-221315-
/O.NEW.KMAF.FF.W.0085.080922T0713Z-080922T1315Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 AM CDT MON SEP 22 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 815 AM CDT
* AT 210 AM CDT...MODERATE TO MAJOR FLOODING CONTINUED ALONG THE RIO
GRANDE RIVER AS A RESULT OF PERSISTENT RELEASES FROM LUIS LEON
RESERVOIR IN MEXICO. THESE RELEASES ARE EXPECTED TO CONTINUE DURING
THE NEXT SEVERAL DAYS WHICH WILL KEEP RIVER LEVELS ELEVATED...IF NOT
ABOVE FLOOD STAGE FROM PRESIDIO DOWNSTREAM THROUGH LAJITAS. DUE TO
THE HIGH VOLUME OF WATER PASSING THROUGH THE LEVEE SYSTEM...THE
POSSIBILITY EXISTS THAT ONE OR MORE LEVEES COULD FAIL. RESIDENTS IN
THE PRESIDIO AND REDFORD AREAS NEED TO CONTINUE TO MONITOR RIVER
CONDITIONS FOR POTENTIAL LEVEE FAILURE AND PREPARE TO MOVE TO HIGHER
GROUND IMMEDIATELY.
* THE NEAREST DOWNSTREAM TOWN LOCATED ALONG THE LEVEES IS PRESIDIO.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN LOW
LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY.
FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR LOCAL EMERGENCY
OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:25 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 22, 12:25 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1225 AM CDT MON SEP 22 2008
.DISCUSSION...
AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL THE TAF SITES ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS THROUGH THE NEXT 24 HOURS. THERE MAY BE A
BRIEF PERIOD OF MVFR VISIBILITIES AT MIDLAND...AND WILL INCLUDE A
TEMPO GROUP THERE. OTHERWISE...GENERALLY LIGHT SOUTH TO SOUTHEAST
WINDS WILL INCREASE TO AROUND 15KT AT ALL TAF SITES BY LATE MORNING
AND PERSIST THROUGH THE AFTERNOON. GUSTS TO 20 TO 25KT WILL BE
POSSIBLE AT ALL TAF SITES TOO. WINDS WILL DIMINISH BY 23/02Z
AREAWIDE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&
67Hazardous weather outlook, Sep 21, 2:25 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT SUN SEP 21 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 225 PM CDT SUN SEP 21 2008 /125 PM MDT SUN SEP 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE TO MAJOR FLOODING CONTINUES ALONG THE RIO GRANDE RIVER FROM PRESIDIO TO RIO GRANDE VILLAGE DUE TO WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. SOME LOCATIONS ALONG THE RIVER REMAIN ABOVE RECORD FLOOD STAGE. A SLOW FALL IS EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK. HOWEVER...ADDITIONAL RELEASES FROM THE LUIS LEON RESERVOIR COULD CAUSE ADDITIONAL RISES. HIGHWAY 170 REMAINS CLOSED TO TRAFFIC AND THERE ARE LIKELY OTHER COUNTY ROADS THAT ARE IMPASSABLE. TRAVELERS IN THIS AREA ARE ADVISED TO USE CAUTION AND AVOID LOCATIONS WHERE WATER MAY BE OVER THE ROADWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOODING ALONG THE RIO GRANDE IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:09 PM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
| Sep 22, 8:14 AM CDT | Flash Flood Warning | MAF | Presidio | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.